Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 70, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 13, 2010, 7:19 PM CDT for Clay County, Norman County, Minnesota; Cass County, Traill County, North Dakota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2010, 7:19 PM CDT (00:19 UTC)
- Expired
- Jul 13, 2010, 8:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Clay County, MN, Norman County, MN, Cass County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 54 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:08 PM CDT | TORNADO | 7 E Georgetown, MN | DEBRIS VIEWED FROM KVLY TOWER CAMERA. LOCATION IS APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
260
WFUS53 KFGF 140019
TORFGF
MNC027-107-NDC017-097-140115-
/O.NEW.KFGF.TO.W.0070.100714T0019Z-100714T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
719 PM CDT TUE JUL 13 2010
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CLAY COUNTY IN NORTHWEST MINNESOTA...
WESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
NORTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 815 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
LOCATED 4 MILES WEST OF ARGUSVILLE...OR 17 MILES NORTHWEST OF
FARGO...MOVING TO THE NORTHEAST AT 35 MPH.
* THE TORNADIC STORM WILL BE NEAR...
GARDNER AROUND 725 PM CDT.
GEORGETOWN AROUND 730 PM CDT.
PERLEY AROUND 735 PM CDT.
HENDRUM AROUND 740 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE FELTON...FELTON...BORUP...ADA AND ULEN.
FOR MOTORISTS ON INTERSTATE 29...THE TORNADIC STORM WILL BE
BETWEEN...MILE MARKER 79 AROUND 720 PM CDT...AND MILE MARKER 85
AROUND 725 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.
&&
LAT...LON 4711 9716 4750 9660 4750 9653 4708 9620
4695 9704
TIME...MOT...LOC 0019Z 241DEG 31KT 4708 9699
$$
HOPKINS1 follow-up statement
938 WWUS53 KFGF 140046 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 746 PM CDT TUE JUL 13 2010 NDC097-140055- /O.CAN.KFGF.TO.W.0070.000000T0000Z-100714T0115Z/ TRAILL ND- 746 PM CDT TUE JUL 13 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4715 9701 4742 9647 4708 9620 4697 9693 TIME...MOT...LOC 0045Z 241DEG 31KT 4719 9670 $$ MNC027-107-NDC017-140115- /O.CON.KFGF.TO.W.0070.000000T0000Z-100714T0115Z/ NORMAN MN-CLAY MN-CASS ND- 746 PM CDT TUE JUL 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN CLAY AND WESTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND NORTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL 815 PM CDT... AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES EAST OF PERLEY...OR 21 MILES NORTH OF FARGO...MOVING TO THE EAST AT 25 MPH. THE TORNADIC STORM WILL BE NEAR... FELTON AROUND 750 PM CDT. BORUP AROUND 800 PM CDT. ADA AND HADLER AROUND 805 PM CDT. ULEN AROUND 810 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. && LAT...LON 4715 9701 4742 9647 4708 9620 4697 9693 TIME...MOT...LOC 0045Z 241DEG 31KT 4719 9670 $$ BH/JK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 13, 4:30 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 13, 4:30 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT TUE JUL 13 2010 DELAYED. WILL UPDATE SHORTLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 13, 3:07 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT TUE JUL 13 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 307 PM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS CONTINUES TO SEEM LIKELY. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL NORTH DAKOTA...AND MORE WILL SPREAD INTO EASTERN NORTH DAKOTA DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES POSSIBLE. THE STORMS WILL CONTINUE TO MOVE EASTWARD...ARRIVING IN THE RED RIVER VALLEY AROUND EARLY EVENING AND INTO WESTERN MINNESOTA BY LATE EVENING. A TORNADO WATCH IS IN EFFECT. ANOTHER WAVE OF THUNDERSTORMS WILL DEVELOP LATER TONIGHT AS A COLD FRONT MOVES INTO THE NORTHERN PLAINS. A LINE OF THUNDERSTORMS IS MOST LIKELY...WITH ACTIVITY AGAIN BECOMING SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT SOME HAIL AND EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAIN WILL ALSO BE AN ISSUE...WITH MANY LOCATIONS RECEIVING STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE WHERE SEVERAL THUNDERSTORMS PASS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE STORMS MAY CONTINUE INTO WEDNESDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR A FEW STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Special weather statement, Jul 13, 4:55 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 455 PM CDT TUE JUL 13 2010 NDZ014-015-024-132245- BENSON ND-EDDY ND-RAMSEY ND- 455 PM CDT TUE JUL 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN RAMSEY... SOUTHEASTERN BENSON AND NORTHERN EDDY COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 10 MILES NORTHWEST OF NEW ROCKFORD...OR 26 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STORM WILL BE NEAR... SHEYENNE AROUND 505 PM CDT. OBERON AROUND 510 PM CDT. WARWICK...TOKIO AND FORT TOTTEN AROUND 545 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RITTERLING
Local storm report, Jul 13, 5:10 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
510 PM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NW LITCHVILLE 46.71N 98.27W
07/13/2010 E1.50 INCH BARNES ND PUBLIC
&&
BRAMERLocal storm report, Jul 13, 6:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
620 PM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 E ENDERLIN 46.62N 97.49W
07/13/2010 E1.50 INCH RANSOM ND STORM CHASER
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:54 PM CDT | Tornado Warning | FGF | Clay, Wilkin | 66 min |
| Jul 13, 8:05 PM CDT | Tornado Warning | FGF | Becker, Clay, Mahnomen, Norman | 55 min |
| Jul 13, 8:53 PM CDT | Tornado Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 67 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | FGF | Becker, Clay | 65 min |
| Jul 13, 9:55 PM CDT | Tornado Warning | FGF | Otter Tail | 65 min |
| Jul 14, 2:50 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 42 min |
| Jul 14, 4:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail, Wilkin | 61 min |
| Jul 14, 5:26 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Norman, Pennington and 2 more | 64 min |
| Jul 14, 5:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Hubbard, Mahnomen, Norman and 2 more | 61 min |
| Jul 14, 5:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 53 min |
| Jul 14, 5:46 AM CDT | Tornado Warning | FGF | Otter Tail | 59 min |
| Jul 14, 6:12 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Grant, Otter Tail, Wilkin | 63 min |
| Jul 14, 6:26 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard, Wadena | 34 min |
| Jul 14, 6:32 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 28 min |
| Jul 14, 6:34 AM CDT | Flash Flood Warning | FGF | Otter Tail | 4 hr |
| Jul 14, 7:01 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 43 min |
| Jul 14, 7:18 AM CDT | Tornado Warning | FGF | Wadena | 23 min |
| Jul 13, 10:33 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Towner | 42 min |
| Jul 14, 3:02 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 58 min |
| Jul 14, 3:30 AM CDT | Tornado Warning | FGF | Ransom, Sargent | 60 min |
| Jul 14, 3:50 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 55 min |
| Jul 14, 4:15 AM CDT | Tornado Warning | FGF | Ransom, Richland, Sargent | 44 min |
| Jul 14, 4:20 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Ransom | 55 min |
| Jul 14, 4:46 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Ramsey, Walsh | 59 min |
| Jul 14, 4:56 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland, Sargent | 64 min |
Nearby
Tornado Warnings in Minnesota, 2010Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.